MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G36333
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left cardiac catheterization and femoral artery angiogram via groin access, a micropuncture transitionless access set was used for post angioseal deployment.The inner cannula was inserted and on injection, the hub of the cannula separated from the device.The device had been in place for thirty seconds.The cannula remained in the femoral artery.A minor cut-down procedure was performed and the cannula was removed without difficulty.Another device was then used.The patient was reportedly stable.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 24nov2020.Access was obtained in the femoral artery, using the compliant device.A micropuncture wire and another manufacturer¿s sheath were used with the device.No complications were noted with the other manufacturer's sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a left cardiac catheterization and femoral artery angiogram via groin access, a micropuncture transitionless access set was used for post angioseal deployment.The inner cannula was inserted and on injection, the hub of the cannula separated from the device.The device had been in place for thirty seconds.The cannula remained in the femoral artery.A minor cut-down procedure was performed, and the cannula was removed without difficulty.Another device was then used.The patient was reportedly stable.Access was obtained in the femoral artery, using the compliant device.A micropuncture wire and another manufacturer¿s sheath were used with the device.No complications were noted with the other manufacturer's sheath.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, manufacturing instructions, quality control, and specifications were conducted during the investigation.The complaint device was not returned to cook for investigation.Unused devices from the same lot were returned, however, and none of the unused devices were separated.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.From the information provided upon review of the dmr, dhr, dhf, ifu, and returned unused devices, cook concluded that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.The product ifu states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position¿ and ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt¿.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to the failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10854519
Report Number1820334-2020-02130
Device Sequence Number11796058
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)230729(10)13335595
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Model NumberG36333
Device Catalogue NumberMPIS-501-SST
Device Lot Number13335595
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer11/24/2020
02/10/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/21/2020
02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRELUDE SHEATH.
Outcome Attributed to Adverse Event Required Intervention;